Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 144, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Jun 1, 2016, 8:31 PM CDT for Denton County, Texas. It took effect at Jun 2, 2016, 8:45 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 8:31 PM CDT (01:31 UTC)
- In effect from
- Jun 2, 2016, 8:45 AM CDT
- Expired
- Jun 5, 2016, 8:12 PM CDT
- In force
- 3 days
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 13.61 ft at Jun 3, 2016, 3:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:48 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 1, 6:48 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 648 PM CDT WED JUN 1 2016 .AVIATION... /00Z TAFs/ Concerns...Showers with isolated thunderstorms. MVFR/IFR cigs overnight tonight-Thursday. This evening, isolated to scattered showers with a few thunderstorms will continue across parts of North and Central Texas. Currently, some convection continues around KACT with new cells developing just southwest of the DFW airports. The chance for additional scattered convection increases a little more overnight as warm air above the surface is lifted ahead of an upper level low over West Texas. The upper level low will move closer to the region on Thursday with on-and-off rain activity expected through Friday. For this valid TAF period, will carry a mention of VCSH this evening and overnight with a return Thursday afternoon. Heavy rainfall and gusty winds may accompany any of the showers or isolated storms. Generally east winds are expected this evening with light northeast winds likely overnight and Thursday morning. Will prevail east winds during the day on Thursday but the winds could have a more southeasterly direction depending on the location of a surface low in the region. MVFR and IFR cigs will return overnight starting between 06-08Z and prevailing into Thursday afternoon. JLDunn && .PREV DISCUSSION... /ISSUED 348 PM CDT WED JUN 1 2016/ Early-afternoon water vapor loops and upper-air analysis reveal a vigorous low pressure system located over northern Sonora/Chihuahua Mexico, tracking gradually towards the east. For the remainder of this afternoon and evening, the primary areas we are watching for precipitation continue to be along a quasistationary boundary which is currently draped across central Oklahoma and into the extreme eastern Texas Panhandle, and south of the I-20 corridor where isolated showers and storms have managed to develop this afternoon. Present indications are that precipitation coverage should remain generally isolated to scattered. Overnight, convection currently developing across the high terrain of Mexico and additionally across the Texas Panhandle may persist and make a run at portions of North and Central Texas. However, this wouldn't be until later tonight and early tomorrow morning. As we saw yesterday, any showers/storms that develop in this tropical airmass have the potential to be prolific rainfall producers, laying down localized rainfall amounts in excess of 2 inches per hour. Tomorrow, the upper-low and associated trough axis will slide almost directly overhead. As this occurs, the aforementioned quasistationary boundary is forecast to sag into our region, as surface convergence likewise increases. Combined with solid diffluent flow aloft, another round of widespread showers and storms are expected to develop during the afternoon and evening hours. An interesting signal has consistently been showing up recent runs of the GFS (and to a certain extent the ECMWF), showing the possibility of a warm core low-type event developing Thursday night and into Friday morning. These types of systems, which nocturnally intensify as precipitation consolidates around the low pressure, can be exceptionally prolific rainfall producers. Because of the potential for heavy rainfall to persist beyond the initial Flash Flood Watch, we have extended a portion of this watch until 1 PM Friday east of a line from roughly Paris to Terrell to Killeen where the threat for heavy rainfall appears greatest at this time. While unsettled weather should continue into Saturday as the upper-low takes its time moving out of the region, the thread for widespread heavy rainfall should come to an end on Friday afternoon. At this time, expect basically precip-free conditions to take hold of North and Central Texas Monday and into the middle of next week before moisture once again begins to return on southeasterly flow. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 79 67 78 67 / 60 70 70 60 50 Waco 67 79 66 77 65 / 70 80 70 60 40 Paris 66 77 66 76 67 / 70 70 80 70 50 Denton 65 78 65 76 65 / 60 70 70 60 40 McKinney 66 79 66 76 66 / 60 70 70 70 50 Dallas 68 80 68 79 68 / 60 70 70 60 50 Terrell 67 80 67 77 67 / 60 70 80 70 50 Corsicana 68 79 68 77 67 / 70 80 80 70 50 Temple 67 78 66 76 65 / 70 80 70 60 40 Mineral Wells 65 78 65 76 64 / 70 70 60 60 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Thursday evening for TXZ091>094- 100>104-115>120-129>134-141>145-156-157. Flash Flood Watch through Friday afternoon for TXZ095-105>107- 121>123-135-146>148-158>162-174-175. && 82/77
Hazardous weather outlook, Jun 1, 3:43 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT WED JUN 1 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO IMPACT NORTH AND CENTRAL TEXAS AGAIN THIS AFTERNOON AND EVENING...WITH ISOLATED STORMS CONTINUING OVERNIGHT. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAIN...WHICH COMBINED WITH NEARLY SATURATED SOILS...MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW-MOVING UPPER LOW WILL BRING ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. WHILE A FEW STORMS MAY BE STRONG...THE PRIMARY THREATS WILL CONTINUE TO BE HEAVY RAIN AND FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY. CONFIDENCE IS HIGHEST FOR THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND/OR FLOODING THURSDAY AFTERNOON THROUGH EARLY FRIDAY. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON A VERY LIMITED BASIS. SPOTTERS ARE ADDITIONALLY ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING. FOX
In the hours before
Special weather statement, Jun 1, 8:25 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT WED JUN 1 2016
TXZ145-020230-
HILL TX-
825 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HILL COUNTY UNTIL 930 PM
CDT...
AT 825 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEST...OR 8 MILES SOUTH OF HILLSBORO...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...BYNUM...CARL'S CORNER...ABBOTT AND AQUILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3211 9730 3213 9699 3205 9694 3188 9700
3178 9721
TIME...MOT...LOC 0125Z 175DEG 9KT 3188 9712
STALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:30 PM CDT | Areal Flood Advisory | FWD | Hood | 2 hr |
| Jun 1, 7:34 PM CDT | Areal Flood Advisory | FWD | Bell, Falls | 116 min |
| Jun 1, 8:14 PM CDT | Flash Flood Warning | FWD | Hood | 2 hr |
| Jun 1, 8:25 PM CDT | Special Weather Statement | FWD | Hill | 65 min |
| Jun 1, 8:32 PM CDT | Special Weather Statement | FWD | Hood | 58 min |
| Jun 1, 9:39 PM CDT | Special Weather Statement | FWD | Johnson | 51 min |
| Jun 1, 10:12 PM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 1, 10:35 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 1, 11:09 PM CDT | Flash Flood Warning | FWD | Montague | 111 min |
| Jun 2, 12:51 AM CDT | Flash Flood Warning | FWD | Montague | 6 hr |
| Jun 2, 1:11 AM CDT | Areal Flood Warning | FWD | Hood | 9 hr |
| Jun 2, 1:36 AM CDT | Flash Flood Warning | FWD | Jack, Young | 4 hr |
| Jun 2, 2:40 AM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Jun 2, 3:51 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 6 hr |
| Jun 2, 4:16 AM CDT | River Flood Warning | FWD | Leon, Robertson | 7 days |
| Jun 2, 5:56 AM CDT | Areal Flood Warning | FWD | Jack, Young | 6 hr |
| Jun 2, 6:18 AM CDT | Areal Flood Advisory | FWD | Denton, Wise | 4 hr |
| Jun 2, 6:45 AM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Jun 2, 7:18 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| Jun 2, 7:31 AM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 4 hr |
| Jun 2, 8:42 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Jun 2, 8:47 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 9:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 4 hr |
| Jun 2, 9:43 AM CDT | Areal Flood Advisory | FWD | Comanche, Mills | 3 hr |
| Jun 2, 9:50 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton | 5 hr |
| Jun 2, 10:03 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jun 2, 10:10 AM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Jun 2, 10:15 AM CDT | Areal Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 10:24 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 3 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 9 days |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Coryell | 29 hr |
| Jun 2, 10:39 AM CDT | River Flood Warning | FWD | Limestone | 52 hr |
| Jun 2, 10:52 AM CDT | Areal Flood Advisory | FWD | Erath, Somervell | 3 hr |
| Jun 2, 11:18 AM CDT | Flash Flood Warning | FWD | Erath, Hood, Somervell | 6 hr |
| Jun 2, 11:37 AM CDT | Areal Flood Advisory | FWD | Freestone, Navarro | 3 hr |
| Jun 2, 11:40 AM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Jun 2, 12:35 PM CDT | Flash Flood Warning | FWD | Johnson | 11 hr |
| Jun 2, 1:00 PM CDT | Flash Flood Warning | FWD | Eastland | 6 hr |
| Jun 2, 1:14 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, Navarro | 3 hr |
| Jun 2, 1:47 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Jun 2, 1:52 PM CDT | Flash Flood Warning | FWD | Cooke, Grayson | 6 hr |
| Jun 2, 1:58 PM CDT | River Flood Warning | FWD | Somervell | 24 hr |
| Jun 2, 1:59 PM CDT | Areal Flood Advisory | FWD | Denton | 4 hr |
| Jun 2, 2:39 PM CDT | Flash Flood Warning | FWD | Dallas | 6 hr |
| Jun 2, 2:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | FWD | Comanche, Hamilton | 3 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Bosque | 25 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Comanche | 47 hr |
| Jun 2, 3:04 PM CDT | River Flood Warning | FWD | Milam | 47 hr |
| Jun 2, 3:06 PM CDT | River Flood Warning | FWD | Stephens | 42 hr |
| Jun 2, 3:11 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Navarro | 3 days |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Wise | 40 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Dallas | 22 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Collin | 49 hr |
| Jun 2, 3:22 PM CDT | River Flood Warning | FWD | Denton | 22 hr |
| Jun 2, 3:32 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 3 hr |
| Jun 2, 3:32 PM CDT | River Flood Warning | FWD | Hunt | 49 hr |
| Jun 2, 3:50 PM CDT | Flash Flood Warning | FWD | Parker | 3 hr |
| Jun 2, 4:25 PM CDT | Areal Flood Advisory | FWD | Jack | 3 hr |
| Jun 2, 5:17 PM CDT | Flash Flood Warning | FWD | Hood | 3 hr |
| Jun 2, 5:37 PM CDT | Areal Flood Warning | FWD | Erath, Somervell | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.